Jump to content

Birth Control


Recommended Posts

I have deffinetly noticed that when my time of the month comes around I get significantly worse. I just feel awful, and cant seem to make it any better. I read through some previous discussions on BC and got alot of good information, but i was just wondering if you think that it would be a good idea for me to try them or not?

Also i saw on the news there is some new med. that completely stops your period all together. Does anyone have any info on that??

Have a great day!

~Mary

Link to comment
Share on other sites

Hi, there are previous threads about birth control. Some of the board members have had problems with the pill, but I have found that they at least don't make things worse, whilst others do much better on them.

The no-periods pill has only just got FDA approval and I think that a lot of the women in the trials dropped out because of erratic bleeding on the pill. I personally am sceptical about taking brand-new meds as there isn't as much experience or long-term safety data available. Why don't you talk to your PCP or Gynae about the different options available? A lot of doctors allow you to manipulate your periods with the normal pill to avoid bleeding eg whilst on holiday or during exams.

Flop

Link to comment
Share on other sites

I have thought about doing this myself. I always feel worse the day before my period starts and it lasts the entire cycle and a few days after it ends, so I spend almost 2 weeks out of the month feeling yuckier thatn the usual yucky.

This month has been the worst yet. I have "normal" periods but my tachycardia, fatgiue, and dizziness/lightheadedness are unbearable to the point that I can barely function. I wish there was a way to make it go away!!! But I just wait patiently and hope....

Link to comment
Share on other sites

Jessica, I am like the exact same way you are for when the yuckier yucky happens and it is strange because my periods are normal, it just must be that at that time the hormones are fluctuating (sp??) and it messes with our goofy bodies.

Jennifer, I do have migraines, pretty much daily some days are alot worse than others though, why cant you take bc if you have migraines????

Link to comment
Share on other sites

Hi Mary,

I also feel much worse for the week before my period and the week of my period. Several months ago I started Seasonale for the first time and it has been wonderful! I didn't even realize how much it was helping until I went off it for a week to have my period. There was quite a difference! It hasn't improved my overall health, but it does help to keep me from crashing so badly for 2 weeks out of every month. So at least now my health is more steady and predictable.

Here's a site where you can read more about Seasonale (or any other birth control that you type into the search): http://www.rxlist.com/cgi/generic/seasonale_pi.htm If you scroll down the page just a little to the "Other Considerations" section you will see a warning to talk to your doctor about the med if you have migraines. I don't know the specifics, but it could be worth talking to your doctor about the possibility of continuous birth control.

Also, there have been many topics on birth control in the past. You could try a search here on the forum. Just type in "birth control" and I'm sure you'll get lots of hits.

Rachel

Link to comment
Share on other sites

just a few things to add...

birth control isn't problematic for everyone with migraines. it can be for some & is certainly something to be aware of, but it's not an issue for everyone. i get migraines, though not nearly as often or as severely as some; being on birth control hasn't had any impact on them for me for good or for bad.

regarding continuous birth control - something that has helped me & some others on the forum to varying degrees -there are some products/meds marketed for this, but essentially the same result can be achieved with many types by simply skipping the placebos, or "off" week pills. obviously this should only be done if your doctor supports your doing so, but just wanted to let you know that there are many options in this regard. so while there's something new on the market (that i don't know anything about so won't comment on it) the same thing can be acheived with meds that already exist. seasonale, which rachel mentioned, is marketed for a period every three months, but other meds can also be used for this effect as well. before seasonale was on the market i took levlite (a more traditional low-dose bc pill) but took it more continuously, allowing a period every 3-4 months or so. i then took seasonale for awhile & now use nuvaring, a vaginally inserted birth control, but again use it more continuously.

hope this helps,

;) melissa

Link to comment
Share on other sites

I know I answered you in a pm, but I thought I would post here too to clarify my reasoning for no birth control with migraines for anyone else that wondered.

If you have migraines with visual aura, your stroke risk is significantly increased. If you use birth control, your risk of stroke is slightly increased (for any woman). Put the two together and you have an even higher risk of stroke. You can do a search on birth control and migraines with visual aura and you will get a lot of information.

As far as I know if you have a classic migraine with no visual aura, your stroke risk is the same as any other woman on birth control. It all has to do with the visual thing. If I didn't have the aura with my migraines, I would definitely be on birth control.

Link to comment
Share on other sites

I went off my birthcontrol for purposes of getting more accurate blood work and diagnoistic testing. This (as in right now) is my first cycle with out them and I am MISERABLE. I was on yasmin first, then yaz for the last several months since we think I have naturally low estrogen levels and I had been getting an odd pain in my ovary with the yasmin. I know there are risks involved with both those particular BCs involving absorbstion of salt. And I have a history of migraines which amplifies certain risk. But I CANNOT fuction today. I'm also on metroplol (toprol) which means I can't take much ibpruffen or mitol for my symptoms. I was perscrpbed with 800 ibpruffen when I was only 13 or 14 for my cramps so those alone were fairly debilitating, now with my worsened POTs symtpoms on top of those, and not being able to take anything other than Tylenol (which only dulls it slightly) I'm so glad I can go back on my BC with this period. I do plan on switching to another one to decrease my risks, but I felt SO much better on the yaz than I do right now, that its worth it till I use up those pills (I can't afford to throw away 2 boxes of pills that cost like 10 bucks each). I'm planning on switching to a more contious form of birth control when I do switch as I had forgotten how awful period feel when they last more than a day. I too just get very skeptical of new meds especially with the latest information about how many potentially unsafe drugs are on the market.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...